MAUDE Adverse Event Report: TELEFLEX MEDICAL HORIZON TI SMALL RED 6/CART 180/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HORIZON TI SMALL RED 6/CART 180/BOX; CLIP, IMPLANTABLE
Model Number IPN914922
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history review for the product horizon ti small red 6/cart 180/box lot# 73m1900209 investigation did not show issues related to the complaint.
 
Event or Problem Description
When the user attempted to put the applier into the patient body after loading a clip, the clip got detached.It occurred to all the 6 clips.Therefore, he/she opened a new cartridge, by which the procedure was successfully completed.No clip fell/remained in the patient.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one cartridge 001201 horizon ti small red 6/cart 180/box for investigation.Visual examination of the returned cartridge revealed that there were no clips remaining.Two clips were returned loose.No damage was observed to the cartridge or loose clips.The clip applier was not returned.Functional inspection was attempted on the loose clips.A lab inventory clip applier was used for the returned clips.Both clips were unable to be manually loaded into the appliers since they were slightly closed from the end user's previous attempts at loading.Since no clips were returned in the cartridge, and the loose clips could not be loaded into a lab inventory applier, the sample could not be tested for the reported failure.It is possible that the reported issue was caused by using damaged/misaligned appliers, but this could not be confirmed since the applier was not returned.It is also possible that unintentional user error contributed to this issue, but this could not be confirmed with no clips remaining in the cartridge.The ifu for this product, l02428, was reviewed as a part of this complaint investigation.The ifu states: "it may be necessary to hold the cartridge to allow the clip to be removed." "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." a corrective action is not required at this time as the reported complaint issue could not be confirmed.The reported complaint of "clip loading issue - fell from applier" was not confirmed based upon the sample received.The cartridge was returned with no clips remaining and two intact clips were returned loose.Upon functional inspection, the clips were unable to load into the jaws of the applier as the clips were slightly closed from the end user's previous attempts at loading.Since no clips were returned in the cartridge, and the loose clips could not be loaded into a lab inventory applier, the sample could not be tested for the reported failure.It is possible that the reported issue was caused by using damaged/misaligned appliers, but this could not be confirmed since the applier was not returned.It is also possible that unintentional user error contributed to this issue, but this could not be confirmed with no clips remaining in the cartridge.Therefore, the reported issue could not be confirmed , and the root cause is undetermined.
 
Event or Problem Description

Brand Name
HORIZON TI SMALL RED 6/CART 180/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key11590317
Report Number3003898360-2021-00321
Device Sequence Number14577071
Product Code FZP
UDI-Device Identifier24026704696356
UDI-Public24026704696356
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132658
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2024
Device Model NumberIPN914922
Device Catalogue Number001201
Device Lot Number73M1900209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2021
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date05/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1